Colorado, 2012Wildfire in Colorado, August 8 to 31, 2012
August 8 to 31, 2012 · NWS PUB · 1 event in 1 county or zone
A wildfire, started by lightning, has burned under 100 acres approximately 4 miles northwest of Beulah, in Custer County. It continues to be a difficult fire to fight due to the steep terrain, and was still smoldering into the month of September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire, started by lightning, has burned under 100 acres approximately 4 miles northwest of Beulah, in Custer County. It continues to be a difficult fire to fight due to the steep terrain, and was still smoldering into the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 8, 2:06 AM MST, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 2:06 AM MST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
306 AM MDT WED AUG 8 2012
.SHORT TERM...
(TODAY AND TONIGHT)
CURRENTLY...HIGH PRESSURE IS CENTERED OVER THE FOUR CORNERS REGION
WHILE A SHORTWAVE TROUGH CONTINUES SOUTH ACROSS THE TEXAS
PANHANDLE. SKIES HAVE CLEARED AND TEMPERATURES HAVE COOLED INTO THE
LOWER 60S THIS MORNING WITH LIGHT NORTHERLY WINDS ACROSS THE PLAINS.
TODAY AND TONIGHT...HIGH PRESSURE WILL REMAIN ANCHORED OVER THE FOUR
CORNERS REGION WITH SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE TROUGH
SPREAD ACROSS COLORADO. THIS IS BEING PICKED UP WELL BY WATER VAPOR
SATELLITE IMAGERY. MODELS IN GOOD AGREEMENT WITH GENERALLY DRY
CONDITIONS ACROSS COLORADO THROUGH TONIGHT. ISOLATED THUNDERSTORM
ACTIVITY IS POSSIBLE BY 21Z ALONG THE CONTINENTAL DIVIDE. HIGH-RES
MODELS ALSO DEVELOPING A THUNDERSTORM OR TWO OVER THE EASTERN
MOUNTAINS AS WELL. THE MAIN THREATS TODAY WILL BE LIGHTNING AND
GUSTY OUTFLOW WINDS WITH THE LACK OF MOISTURE ACROSS THE REGION.
EXPECT CONVECTION TO DIE OFF THROUGH 03Z THIS EVENING. TEMPERATURES
WILL BE HOT ACROSS THE PLAINS WITH MID TO UPPER 90S EXPECTED. CLEAR
CONDITIONS ARE FORECAST FOR TONIGHT ACROSS THE REGION WITH THE HIGH
PRESSURE OVERHEAD. OVERNIGHT LOWS WILL FALL INTO THE LOWER TO MID
60S ACROSS THE LOWER ELEVATIONS. MOZLEY
.LONG TERM...
(THURSDAY THROUGH TUESDAY)
THU AND FRI AN UPR RIDGE WL BE CENTERED NR THE FOUR CORNERS
REGION. ON THU SOME MSTR WL MOVE BACK OVR THE MTS AND HIGH VALLEYS
AND THESE AREAS WL SEE SHOWERS AND TSTMS DEVELOP BY LATE MORNING
OR IN THE AFTERNOON HOURS. DAYTIME HIGHS ON THU WL GENERALLY BE AT
LEAST 5 DEG ABOVE NORMAL. ON FRI THE BEST MSTR WL STILL BE OVR THE
HYR TRRN...HOWEVER A WEAK DISTURBANCE IS EXPECTED TO MOVE THRU THE
NW FLOW ALOFT OVR ERN CO...AND MAY HELP TO KICK OF SOME CONVECTION
OVR THE SERN PLAINS. THE GFS KEEPS THE ERN PLAINS DRY FRI
AFTERNOON...WITH JUST A LITTLE EVENING CONVECTION...WHILE THE NAM
HAS MORE WIDESPREAD ACTIVITY OVR THE PLAINS. HIGH TEMPS FRI SHOULD
BE SIMILAR TO THOSE ON THU.
A STRONGER SHORTWAVE TROF WL MOVE THRU THE FLOW SAT...PUSHING THE
UPR RIDGE CENTER SOUTHWARD...AND SENDING A FRONT INTO SERN CO. AT
THIS TIME IT LOOKS LIKE THE FRONT MAY GET HUNG UP OVR THE SERN
CORNER OF CO IN THE AFTERNOON. MORE MSTR IS EXPECTED OVR ERN AREAS
ON SAT AND PCPN CHANCES SHOULD BE HIGHER AS WELL. THE HYR TRRN WL
AGAIN SEE SCT PCPN AS WELL. ON SUN ANOTHER SHORTWAVE TROF IS
EXPECTED TO MOVE ACRS ERN PORTIONS OF THE STATE. THERE WL AGAIN BE
ENOUGH MSTR OVR THE FORECAST AREA FOR ISOLD TO SCT CONVECTION.
HIGHS ON SUN WL PROBABLY BE A FEW DEGREES COOLER WHICH WL BE
AROUND OR A FEW DEGREES ABOVE NORMAL.
MON AND TUE THE UPR RIDGE CENTER IS EXPECTED TO REMAIN OVR AZ AND
WRN NM...WITH ENOUGH MSTR OVR THE AREA FOR ISOLD TO SCT MAINLY HYR
TRRN CONVECTION.
&&
.AVIATION...
VFR CONDITIONS AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS THE MOUNTAINS THIS AFTERNOON BUT
WILL NOT IMPACT THE TAF SITES. MOZLEY
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
88/28
Hazardous weather outlook, Aug 8, 4:38 AM MST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
538 AM MDT WED AUG 8 2012
COZ058>089-093>099-091145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
538 AM MDT WED AUG 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS WILL DEVELOP OVER THE CONTINENTAL DIVIDE AND
EASTERN MOUNTAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM
THESE THUNDERSTORMS WILL BE LIGHTNING AND GUSTY OUTFLOW WINDS TO
NEAR 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY OVER THE
MOUNTAINS AND ADJACENT LOWER ELEVATIONS. SATURDAY THROUGH TUESDAY
THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS ACROSS
PORTIONS OF THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREATS
WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH. SOME OF THE STRONGER
STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
88/28
Wildfire, Wet Mountains Between 8500 and 10000 Ft
- When
- August 8, 9:45 AM MST to August 31, 11:59 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 8 to 11, 20123 deaths · 1 event
- Hail and Damaging Winds in Iowa, August 8, 2012$276,000 · 1.25 in hail · 26 events
- Hail and Damaging Winds in Kansas, August 8, 20121 injured · $106,000 · 1.25 in hail · 12 events
- Flash Flood and Damaging Winds in Oklahoma, August 8, 2012$80,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Illinois, August 8, 2012$49,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Arkansas, August 8, 2012$43,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in New York, August 8, 20121 injured · $35,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Missouri, August 8, 2012$22,000 · 1.5 in hail · 15 events
- Flood and Hail in Indiana, August 8 to 9, 2012$26,000 · 1 in hail · 7 events
- Damaging Winds in Ohio, August 8, 2012$22,000 · 50 kt wind · 4 events
- Lightning Strike and Heavy Rain in Florida, August 8, 20122 injured · 3 events
- Hail and Damaging Winds in Missouri, August 8, 2012$12,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391659.